Print this page Email this page | Users Online: 300
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2018  |  Volume : 9  |  Issue : 1  |  Page : 40-43

Chemical oral burn cum erosive gingival lesion arising from self-medication for toothache


1 Department of Periodontics, University of Benin, Benin City, Edo State, Nigeria
2 Department of Periodontics, University of Benin Teaching Hospital, Benin City, Edo State, Nigeria

Correspondence Address:
Dr. Clement Chinedu Azodo
Department of Periodontics, Room 21, 2nd Floor, Prof Ejide Dental Complex, University of Benin Teaching Hospital, P.M.B. 1111 Ugbowo, Benin City, Edo State
Nigeria
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/srmjrds.srmjrds_10_17

Rights and Permissions

Chemical burn of the oral mucosa occurring as a result of a noxious agent placed in direct contact with the mucosa either by the patient or a dentist is frequently associated with gingival erosion. The objective of this study was to report a case of chemical oral burn with erosive gingival lesion due to self medication with nonsteroid anti inflammatory drug topically in patient with acute apical abscess. We report a case of 63-year-old male public servant with health insurance that presented to the periodontology clinic with chemical oral burns and erosive gingival lesion due to topical application of nonsteroidal anti-inflammatory drug for relief of toothache from apical abscess of lower left central incisor (tooth 31). The patient was advised to discontinue topical application of Anacin. Full-mouth scaling was done, oral hygiene instructions given, warm saline mouthrinse therapy prescribed, and patient referredb to the conservative clinic where root canal treatment. Increased public awareness is required regarding chemical injuries that can result from topical self-medication. Dentists must recognize the local effects of topically applied aspirin as well as other medications on the oral mucosa and incorporate them into the treatment plan to prevent complications.


[FULL TEXT] [PDF]*
Print this article     Email this article
Next article
Previous article
Table of Contents

Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
Citation Manager
Access Statistics
Reader Comments
Email Alert*
Add to My List*
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2438    
    Printed98    
    Emailed0    
    PDF Downloaded216    
    Comments [Add]    

Recommend this journal